# SDR 99ZZZX4206

- Difficulty date: October 11, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4144K
- Make and model: Piper PA-28-181
- Aircraft serial: 2843145
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: Valve
- Part number: 491947
- Condition: Leaking
- Location: Fuel Selector
- Part time: 845 hours
- Stage of operation: NR
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED FUEL SMELL FROM CABIN DURING FLIGHT.  AIRCRAFT WAS LOOKED AT BY MAINTENANCE AND THE FUEL SELECTOR WAS FOUND LEAKING FUEL.  UPON FURTHER INVESTIATION, THE SNAP RING ON THE FUEL SELECTOR HANDLE SIDE OF THE UNIT WAS FOUND MISSING.  THIS ALLOWED THE INNER VALVE ASSY TO START MOVING OUT OF THE HOUSING ALLOWING FUEL TO LEAK PAST THE O-RING.  INSPECTED ALL LIKE AIRCRAFT IN THE FLEET FOR THE SAME DEFECT.  NONE FOUND.
